MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCO2520FX
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Hernia (2240); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, a laparoscopic umbilical hernia procedure was done eight years ago, then the patient felt a tearing sensation last year.A month ago, the patient had to undergo a coloscopy video because there was an occlusion due to the hernia recurrence due to a large mesh tearing.The mesh was broken in its middle and not at the extremities.The patient had to undergo another laparoscopic ventral hernia surgery with a new mesh and the defect was closed by a trocar site closure product, two sutures and more or less 25 tacks of a different manufacturer to resolve the issue.The patient was hospitalized.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.A video was also provided.Visual inspection noted a hole is visible on the mesh, the picture and video did not allow us to determine where exactly this hole is located on the mesh and its size.It was reported that the mesh tore.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the possible complications associated with the use of parietex¿ optimized composite mesh (pco) are those typically associated with s urgically implantable materials: seroma, hematoma, recurrence, infection, visceral adherence, allergic reactions to the components of the product, fistula formation, irritation, inflammation reaction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, a laparoscopic umbilical hernia procedure was done 8 years ago, then the patient felt a tearing sensation last year.A month ago, the patient had to undergo a coloscopy video because there was an occlusion due to the hernia recurrence due to a large mesh tearing.The mesh was broken in its middle and not at the extremities.The patient had to undergo another laparoscopic ventral hernia surgery with a new mesh and the defect was closed by a trocar site closure product, 2 sutures and more or less 25 tacks of a different manufacturer to resolve the issue.The patient was hospitalized for 24 hours.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key12221032
Report Number9615742-2021-01810
Device Sequence Number17269995
Product Code FTL
UDI-Device Identifier10884521179813
UDI-Public10884521179813
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCO2520FX
Device Catalogue NumberPCO2520FX
Device Lot NumberPNA00440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient Weight98